Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 407, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 29, 2005, 11:29 PM EDT for Hall County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2005, 11:29 PM EDT (03:29 UTC)
- Expired
- Aug 30, 2005, 12:15 AM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Hall County, GA
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 7:40 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 300329
SVRFFC
GAC139-300415-
/O.NEW.KFFC.SV.W.0407.050830T0329Z-050830T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1129 PM EDT MON AUG 29 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALL COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 1215 AM EDT
* AT 1123 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM. THIS
STORM WAS LOCATED 9 MILES SOUTHEAST OF CANDLER...AND MOVING NORTH
AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LULA.
A TORNADO WAS REPORTED WITH THIS STORM IN BARROW COUNTY NEAR WINDER
AND DAMAGE HAS BEEN REPORTED. THIS STORM CONTINUES TO MAINTAIN
ITSELF AND MAY ONCE AGAIN PRODUCE A TORNADO AT ANY MINUTE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3415 8381 3427 8366 3450 8367 3449 8374
3448 8384
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:59 PM EDT, 7 hours 30 minutes earlier.
Area forecast discussion, Aug 29, 3:59 PM EDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 359 PM EDT MON AUG 29 2005 .SHORT TERM... KATRINA PULLING AN ABUNDANT AMOUNT OF MOISTURE INTO CWA AS IT SPIRALS NORTHWARD. THE HIGH LIFTED INDICES AND HELICITY IN THE WEST AND SOUTHWEST SECTIONS OF CWA OFFERS THREAT OF SEVERE WEATHER OVER THE EVENING HOURS. HOWEVER...THE CONTINUED FLOW OF MOISTURE AND ESPECIALLY THE UPSLOPE FLOW OVER THE MOUNTAINS WILL CONTINUE THE THREAT OF FLOODING INTO TUESDAY AFTERNOON. .LONG TERM... THE REMNANTS OF KATRINA PULLS OFF TO THE NORTHEAST...A DRIER AIR MASS STARTS WORKING INTO THE NORTHWEST AND PUSHING SOUTHWARD WEDNESDAY AND WEDNESDAY EVENING. A DRIER AND SLIGHTLY COOL AIR MASS IS EXPECTED INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 83 72 82 72 / 90 90 60 40 ATHENS 85 73 80 71 / 90 90 50 40 GAINESVILLE 80 70 78 70 / 90 90 70 40 ROME 84 76 82 73 / 90 90 90 40 COLUMBUS 85 75 88 75 / 90 80 40 40 MACON 87 77 88 74 / 90 70 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 PM MONDAY TO 6 PM TUESDAY FOR GAZ001-GAZ002- GAZ003-GAZ004-GAZ005-GAZ006-GAZ007-GAZ008-GAZ009-GAZ011-GAZ012- GAZ013-GAZ014-GAZ015-GAZ016-GAZ019-GAZ020-GAZ021-GAZ022-GAZ023- GAZ024-GAZ025-GAZ027-GAZ030-GAZ031-GAZ032-GAZ033-GAZ034-GAZ035- GAZ036-GAZ037-GAZ041-GAZ042-GAZ043-GAZ044-GAZ045-GAZ046-GAZ047- GAZ048-GAZ049-GAZ052-GAZ053-GAZ054-GAZ055-GAZ056-GAZ057-GAZ058- GAZ059-GAZ066-GAZ067-GAZ068-GAZ069-GAZ070-GAZ071-GAZ078-GAZ079- GAZ080-GAZ081-GAZ089-GAZ090-GAZ091-GAZ102. && 37
Hazardous weather outlook, Aug 29, 6:25 AM EDT, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 AM EDT MON AUG 29 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301025- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 625 AM EDT MON AUG 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT... .SYNOPSIS... HURRICANE KATRINA WILL MAKE LANDFALL ALONG THE LOUISIANA GULF COAST NEAR NEW ORLEANS THIS MORNING. AS KATRINA MOVES NORTH INTO LOUISIANA AND MISSISSIPPI OUTER SPIRAL BANDS OF SHOWERS AND THUNDERSTORMS WILL ALSO MOVE NORTH THROUGH GEORGIA TODAY AND TONIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE PERIODS OF VERY HEAVY RAIN...GUSTY WINDS TO 60 MPH...FREQUENT LIGHTNING...AND ISOLATED TORNADOES. THE BEST TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON THROUGH TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... MOISTURE IS INCREASING OVER THE AREA WITH KATRINA EXPECTED TO MAKE LANDFALL ALONG THE LOUISIANA GULF COAST NEAR NEW ORLEANS THIS MORNING. WHILE GEORGIA ITSELF IS NOT IN THE BEST AREA FOR HEAVY RAINFALL BASED ON TYPICAL PARAMETERS...THE FORECAST MODELS ARE HINTING AT A NORTH-SOUTH ORIENTED CONVECTIVE FEEDER BAND DEVELOPING OVER THE AREA TODAY. THIS BAND HAS PRECIPITATION EFFICIENCY VALUES OF 2 TO 2.5 INCHES ACROSS NORTH AND CENTRAL GEORGIA BEGINNING THIS AFTERNOON AND CONTINUING THROUGH EARLY TUESDAY MORNING. WITH THE GROUND ALREADY SATURATED FROM THE RAIN RECEIVED IN JULY AND AUGUST THERE COULD BE SOME FLOODING ACROSS THE COUNTY WARNING AREA. CURRENTLY A FEW ISOLATED STORMS HAVE BEEN STRONGLY ROTATING IN THE RAIN BANDS CLOSER TO KATRINAS CENTER. THERE IS ALSO SOME LOW LEVEL SHEAR IN PLACE AND GIVEN THE PERSISTENT OF THIS STORM THE THREAT FOR AN ISOLATED TORNADO IS THERE. THE BEST PLACE FOR TORNADO DEVELOPMENT SHOULD BE ACROSS WESTERN GEORGIA THIS AFTERNOON. WITH DAYTIME HEATING...INSTABILITY INDICES ARE ALSO EXPECTED TO INCREASE WITH CAPES IN THE 1000 TO 1500 RANGE AND LIFTED INDICES AROUND MINUS 2 TO MINUS 3. CAN NOT RULE OUT ISOLATED SEVERE DEVELOPMENT OVER EASTERN GEORGIA AS THE RAIN BANDS WILL SPAN ACROSS THE ENTIRE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED TODAY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DUE TO HURRICANE KATRINA...AREAS OF HEAVY RAINFALL...FLOODING AND STRONG GUSTY WINDS CAN BE EXPECTED TUESDAY. THERE MAY BE AN ISOLATED SHOWERS ACROSS THE AREA WEDNESDAY MORNING BUT THINGS SHOULD START CLEARING OUT WEDNESDAY AFTERNOON. NO HAZARDOUS WEATHER EXPECTED THURSDAY THROUGH SUNDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Aug 29, 8:02 PM EDT, 3 hours 27 minutes before
GAZ006-008-009-300130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 802 PM EDT MON AUG 29 2005 GAZ006-008-009-300130- 802 PM EDT MON AUG 29 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN UNION...TOWNS AND FANNIN COUNTIES UNTIL 930 PM EDT... AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS FANNIN...UNION...AND TOWNS COUNTY...PART OF A FEEDER BAND FROM HURRICANE KATRINA. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED WITH THIS ACTIVITY DURING THE NEXT ONE TO TWO HOURS AS THIS ACTIVITY MOVES NORTH AROUND 10 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. RAB
Local storm report, Aug 29, 8:38 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
838 PM EDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG FORT VALLEY 32.55N 83.89W
08/29/2005 PEACH GA EMERGENCY MNGR
*** 1 INJ *** POSSIBLE TORNADO CAUSED EXTENSIVE DAMAGE TO
BUILDINGS AND DOWNED TREES ON NORTH SIDE OF FORT VALLEY.
UNKNOWN NUMBER OF MINOR INJURIES ALSO REPORTED.
&&
SNSpecial weather statement, Aug 29, 9:25 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 925 PM EDT MON AUG 29 2005 GAZ059-300215- 925 PM EDT MON AUG 29 2005 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN JASPER COUNTY UNTIL 1015 PM EDT... AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FARRAR TO ADGATEVILLE...MOVING NORTH AT 30 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THESE STORMS OVER THE NEXT HOUR AS IT MOVES ACROSS JASPER COUNTY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORMS ARE EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 1015 PM EDT. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Aug 29, 9:47 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
947 PM EDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 1 E MORGANTON 34.87N 84.23W
08/29/2005 FANNIN GA EMERGENCY MNGR
POSSIBLE TORNADO DAMAGED A CHURCH AND BROUGHT TREES DOWN
ON SEVERAL HOUSES. SEVERAL TREES DOWN IN THE AREA.
&&
SNSpecial weather statement, Aug 29, 9:53 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 953 PM EDT MON AUG 29 2005 GAZ047>049-300300- 953 PM EDT MON AUG 29 2005 ...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN AND FREQUENT LIGHTNING IN NEWTON...MORGAN...AND WALTON COUNTIES UNTIL 1100 PM EDT... AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN COVERING MUCH OF SOUTHERN WALTON...WESTERN MORGAN...AND EASTERN NEWTON COUNTIES. ADDITIONAL HEAVY RAIN WAS MOVING NORTH FROM JASPER COUNTY INTO THESE COUNTIES. ALL OF THIS ACTIVITY IS MOVING NORTH AT 40 MPH...BUT CONTINUING TO DEVELOP TO THE SOUTH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES...WITH LOCAL AMOUNTS TO 3 INCHES CAN BE EXPECTED WITH THESE THUNDERSTORMS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 1045 PM EDT. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. RAB
Special weather statement, Aug 29, 10:45 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1045 PM EDT MON AUG 29 2005 GAZ035-300330- 1045 PM EDT MON AUG 29 2005 ...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN AND WIND GUSTS TO 45 MPH IN BARROW COUNTY UNTIL 1130 PM EDT... AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTHERN WALTON COUNTY AND SOUTHERN BARROW COUNTY MOVING NORTH AT 40 MPH. HOWEVER...ADDITIONAL RAINFALL CONTINUES TO DEVELOP TO THE SOUTH AND TRAIN OVER THIS SAME AREA. FLOODING OF SOME STREETS AND LOW-LYING AREAS IN THE REGION CAN BE EXPECTED DURING THE NEXT TWO HOURS. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:06 PM EDT | Tornado Warning | FFC | Henry, Spalding | 24 min |
| Aug 29, 8:14 PM EDT | Tornado Warning | FFC | Forsyth | 31 min |
| Aug 29, 8:17 PM EDT | Tornado Warning | FFC | Murray | 19 min |
| Aug 29, 8:28 PM EDT | Tornado Warning | FFC | Jasper, Jones, Monroe | 51 min |
| Aug 29, 8:30 PM EDT | Tornado Warning | FFC | Hall, Jackson | 45 min |
| Aug 29, 10:20 PM EDT | Tornado Warning | FFC | Walton | 32 min |
| Aug 29, 10:55 PM EDT | Tornado Warning | FFC | Barrow | 35 min |
| Aug 29, 11:10 PM EDT | Tornado Warning | FFC | Jackson | 35 min |
| Aug 29, 11:33 PM EDT | Tornado Warning | FFC | Hall | 42 min |
| Aug 30, 12:11 AM EDT | Tornado Warning | FFC | White | 34 min |
| Aug 30, 12:42 AM EDT | Flash Flood Warning | FFC | Towns | 2 hr |
| Aug 30, 12:50 AM EDT | Tornado Warning | FFC | Towns | 40 min |
| Aug 30, 1:11 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.